I am writing about my husband’s hair loss/thinning. He is 38, do not have any other medical condition, is not overweight and is perfectly healthy. He doesn’t have thyroid or diabetes.
He has been experiencing gradual hair thinning around temple area, kind of a “V” shape since last 7-8 years. It is a prominent ‘V’ now, but is still not that bad. He started thinning hair on the ’crown’ area in a circle only since last year, he still has a lot of hair in there, but we can see that due to thinning, skin can be seen in between hair groups.
After some consultation from friends and family who have been through this, it looks like it is Male Pattern Baldness and he is thinking to start over the counter ‘Minoxidil’ topical application.
-We are trying to plan family in coming months, and he wants to start Minoxidil topical. Will there be any side effects on conceiving/baby if it is done while he is on Minoxidil?
-If he starts on Minoxidil regime – we have read that whatever new hair that it helped to grow will shed. Will stopping the medicine shed even the leftover healthy hair (apart from what the medicine helped to grow)?
-Right now, after washing hair if he runs his hand through his hair, he can see hair on his palm! Do you think we can wait for another 6 months to start the Minoxidil treatment?
-Would you suggest we should consult a local doctor? If yes – pls. suggest what all tests the doctor might propose, just so that we can plan for them.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.